Library Header Image
LSE Research Online LSE Library Services

Random 2-SAT with prescribed literal degrees

Cooper, Colin, Frieze, Alan and Sorkin, Gregory B. ORCID: 0000-0003-4935-7820 (2007) Random 2-SAT with prescribed literal degrees. Algorithmica, 48 (3). pp. 249-265. ISSN 0178-4617

Full text not available from this repository.
Identification Number: 10.1007/s00453-007-0082-7


Two classic “phase transitions” in discrete mathematics are the emergence of a giant component in a random graph as the density of edges increases, and the transition of a random 2-SAT formula from satisfiable to unsatisfiable as the density of clauses increases. The random-graph result has been extended to the case of prescribed degree sequences, where the almost-sure nonexistence or existence of a giant component is related to a simple property of the degree sequence.We similarly extend the satisfiability result, by relating the almostsure satisfiability or unsatisfiability of a random 2-SAT formula to an analogous property of its prescribed literal-degree sequence. The extension has proved useful in analyzing literal-degree-based algorithms for (uniform) random 3-SAT.

Item Type: Article
Official URL:
Additional Information: © 2007 Springer Science+Business Media, Inc.
Divisions: Management
Subjects: Q Science > QA Mathematics
Date Deposited: 13 Apr 2011 15:17
Last Modified: 16 May 2024 00:38

Actions (login required)

View Item View Item